In the club

Hi all:

I just had my device implanted a few days ago. Everything was fine and I am recovering well. This afternoon I noticed a lot of palpitations and I was wondering if this is common after getting a device. Any feedback is appreciated.I don't know if pain medicine is causing it, not sleeping enough or the device. It seems to be tapering off a little bit. Might even be dehydration. Thank you for letting me ramble.

Kris


7 Comments

It’s best to ask your doctor

by Cyborgheart90 - 2021-09-03 03:50:20

Hi there! I just got my implant about 2 and a half months ago now and like you I had some palpitations as well. I still have them to this day actually, and not sure how they feel for you, but for me they sorta feel like a sudden thump in the middle of my chest.

They're not painful or anything but I certainly freaked out the first time they happened. After getting an interrogation done, they ended up catching what I was feeling and told me they're PVC's which according to the doctors aren't dangerous. I'm sorta getting used to them now. I hope it's the same thing for you, but if you're not sure, always ask! Having a PM is scary and a new experience, don't be afraid to ask if weird little things come up. :)

Take care!

welcome

by athena123 - 2021-09-03 04:57:40

Hello, and welcome. I to get pvcs, and at first i was scared and it only heightened  my anxiety because i thought what is going on here. I had a zio patch i wore for 2 weeks and my EP said everything was normal with a few pvcs. He told me not to worry and he is a professor at Harvard medical school. Make sure you drink plenty of electrolytes and also take magnesium tablets. I take about 400mg one pill in morning and one at night and that should help with palpitations. Also, hydrate,hydrate. Good luck

PVC's - Yes - Have had them until ........

by MartyP - 2021-09-03 12:24:45

One of the members of the group suggested KAL, Magnesium Taurate+, 200 mg, 90 Tablets which I get from Amazon $13.99 for 90 pills, I usually by 3 bottles each time. I take one every morning and I almost never get the PVC's.  My "Sparky" has been in place since May 2017.

They may work for you.

Also caffeine and sugar can cause them so you may want to stay away from straight coffee and chocolates until you know how they affect you.

strange feelings

by justjoe - 2021-09-03 12:46:39

I don't know that I had palpitations, but I would have a strange feeling -- sometimes a little lightheaded, sometimes a fluttering in my chest.

I drink a LOT of coffee. I starting switching to decaf, and that helped immediately. Then, after they adjusted my pacemaker for the first time they raised the minimum HR, and that mostly did away with the rest of the feeling.

Now the only time I get that strange feeling is if I suddenly exert myself -- usually my legs -- say by running up the stairs after being sitting down, or doing squats. But I am attributing this to my pacemaker not knowing that it should be increasing my heart rate, and taking time to adjust to my need.

Thank you

by Lavender411 - 2021-09-03 14:39:52

Thank you for all the feedback. I did talk to doctor's office as well but I wanted to get suggestions here from those who have one! 

Same boat

by JessicaL - 2021-09-03 18:21:46

I've had my PM for 7 days and have also been experiencing a good amount of palpitations or PVCs. Sometimes just one and other times they happen in little clusters over 10 minutes or so. I didn't have these previously so it's definitely unsettling. I plan to ask my doc about them at my follow up but I figure just knowing other newbies are experiencing the same being a some comfort. 

Palpatations

by AgentX86 - 2021-09-03 23:48:12

I too had PVCs, in spades, right after my implant.  I was getting long strings of bigeminy (a PVC every other heartbeat).  It felt awful but I was assured that they aren't dangerous, even that many.  Since, I've found that they don't get worried unless PVCs get to about 30% of heatbeats.  Some (all?) PMs don't even record single PVCs.

Magnesium is a very good idea.  400mg isn't going to hurt anyone.  Taurate is a good choice.  Oxide is a terrible choice.  Other types are good but Oxide is what's in Milk of Magnesia.  Magnesium oxide isn't well absorbed by the body so you'd have to take enough to have constant  diarrhea before you'd get any appreciable magnesium absorbed into the body.

Not only did Magnesium (Taurate, usually) fix my PVCs, it also stopped my leg/foot cramps in their tracks (like instantly).  The normal daily magnesium intake is supposed to be 400mg, give or take.  You should get it checked out but another 400mg isn't going to hurt a thing.

You know you're wired when...

You read consumer reports before upgrading to a new model.

Member Quotes

Without this little machine, we would not be here.